Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 18, 2007, 6:02 AM CST for Fayette County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2007, 6:02 AM CST (12:02 UTC)
- Expired
- Nov 18, 2007, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 98 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 9:00 AM CST | FLASH FLOOD | S La Grange, TX | FM 155 CLOSED. |
| Nov 18, 9:00 AM CST | FLASH FLOOD | Sw Schulenburg, TX | FM 957 CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 178 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 181205
FFWEWX
TXC149-181500-
/O.NEW.KEWX.FF.W.0011.071118T1202Z-071118T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CST SUN NOV 18 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAYETTE COUNTY...
* UNTIL 900 AM CST.
* AT 600 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETERMINED
THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM SHOWERS AND THUNDERSTORMS OVER FAYETTE COUNTY.
* LOCATIONS IN THE WARNING AREA INCLUDE
CISTERN...MULDOON...FLATONIA...AND ROUND TOP.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2997 9657 2964 9688 2963 9713 2978 9731
3004 9705 3004 9702 3017 9678 3017 9669
3015 9665 3011 9662 3007 9664
TIME...MOT...LOC 1202Z 180DEG 0KT 2991 9713
$$1 follow-up statement
000
WGUS74 KEWX 181549
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 AM CST SUN NOV 18 2007
TXC149-181800-
/O.CON.KEWX.FF.W.0011.000000T0000Z-071118T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TX-
949 AM CST SUN NOV 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST FOR FAYETTE
COUNTY...
AT 943 AM CST...SCATTERED THUNDERSTORMS BETWEEN LAGRANGE...ROUND
TOP...AND FAYETTEVILLE WERE PRODUCING ADDITIONAL RAINFALL AT RATES
OF UP TO ONE INCH PER HOUR. FLASH FLOODING WAS REPORTED NEAR 9 AM
THIS MORNING BY THE FAYETTE COUNTY SHERIFFS DEPARTMENT OVER PARTS OF
THE COUNTY SOUTH OF A CISTERN...MULDOON...LAGRANGE LINE. THAT AREA
RECEIVED UP TO 7 INCHES OF RAIN OVERNIGHT AS INDICATED BY DOPPLER
RADAR ESTIMATES AND CONFIRMED BY RAINFALL REPORTS.
RAINFALL WILL BE DIMINISHING SLOWLY OVER THE NEXT HOUR...WITH FLASH
FLOODING EXPECTED TO END NEAR NOON.
LAT...LON 2997 9657 2964 9688 2963 9713 2978 9731
3004 9705 3004 9702 3017 9678 3017 9669
3015 9665 3011 9662 3007 9664
TIME...MOT...LOC 1544Z 180DEG 0KT 2991 9713
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 18, 4:35 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 18, 4:35 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CST SUN NOV 18 2007 .DISCUSSION... CONTINUED RELATIVELY MILD CONDITIONS SHOWS UP THROUGH THE EARLY PART OF THIS WEEK AND THEN A PERIOD OF COLDER WEATHER IS EXPECTED FROM LATE WEDNESDAY THROUGH THE THANKSGIVING WEEKEND. CLOUDINESS... PATCHY FOG AND SHOWERS...OVER THE EAST PART OF THE AREA...ARE EXPECTED THIS MORNING...FOLLOWED BY DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST FROM LATE MORNING THROUGH THE AFTERNOON... AS THE 700 TO 250 HPA TROF THAT PRODUCED RAINS IS FORECAST TO MOVE SLOWLY EAST. INDICATED INCREASING CLOUDS AND CHANCE OF PATCHY FOG FOR TONIGHT. WEAKNESS IN HEIGHT FIELD CONTINUES OVER THE EAST PART OF THE AREA MONDAY...SO LEFT SLIGHT CHANCE OF SHOWERS OVER THE SOUTHEAST PART OF SOUTH CENTRAL TEXAS FOR MONDAY AFTERNOON. ON TUESDAY FORECASTS SHOW LOW AMPLITUDE AND FAST MOVING TROF APPROACHING FROM THE WEST. WITH THIS PATTERN SHOWED SLIGHT OF SHOWERS OVER THE EAST PART OF THE AREA FOR TUESDAY AFTERNOON. CONTINUED WARM AFTERNOONS AND MILD NIGHTS ARE EXPECTED THROUGH TUESDAY. ON WEDNESDAY DAYTIME HIGHS ARE EXPECTED TO WARM UP AHEAD OF A COLD FRONT...THAT FROM A COMPOSITE OF SOLUTIONS...COMES ACROSS THE AREA DURING THE AFTERNOON OVER THE HILL COUNTRY AND THE REST OF SOUTH CENTRAL TEXAS WEDNESDAY EVENING AND WEDNESDAY NIGHT. SHOWED SLIGHT CHANCE OF SHOWERS AHEAD OF THE COLD FRONT ON WEDNESDAY AND A CHANCE OF SHOWERS WEDNESDAY NIGHT. EXPECTED TEMPERATURES TO FALL MARKEDLY WEDNESDAY NIGHT IN WAKE OF THIS COLD FRONT...MAKING THE STAGE FOR A COLD THANKSGIVING DAY...DIFFERENT THAN FROM LAST YEAR WHEN THANKSGIVING WAS SUNNY AND WARM. SHOWED BRIEF CLEARING THANKSGIVING DAY. SOME FORECASTS SHOW A CHANCE OF RAIN...YET WENT WITH A COMPOSITE OF SOLUTIONS FROM THE PAST FEW DAYS FOR NOW THAT SHOWED A PARTLY CLOUDY TO MOSTLY CLOUDY DAY. SHOWED INCREASING CLOUDS WITH A CHANCE OF RAIN THURSDAY NIGHT...WITH CONTINUED RAIN CHANCES THROUGH NEXT WEEKEND. TEMPERATURES ARE EXPECTED TO REMAIN COLD AS ANOTHER WAVE OF COLD AIR IS FCST TO MOVE THROUGH THE AREA FRIDAY. CLOUD COVER WITH A CHANCE OF RAIN WILL CONTINUE. BY LATE SUNDAY OF NEXT WEEKEND TO MONDAY NOV. 26TH...FCSTS SHOW FAST MOVING WEATHER SYSTEM COMING FROM THE WEST THAT WILL PROVIDE CLEARING SKIES AND DECREASING RAIN CHANCES. THIS WILL SET UP PARTLY CLOUDY TO MOSTLY SUNNY DAYS IN THE EARLY PART OF THE WEEK OF MON. NOV 26TH TO FRI. NOV 30TH... ON MON. THE 26TH AND TUES. THE 27TH OF NOV. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 62 82 67 83 / 30 10 10 10 30 AUSTIN BERGSTROM INTL AIRPORT 82 58 82 63 83 / 30 10 10 10 30 DEL RIO INTL AIRPORT 84 58 83 63 81 / - 10 10 10 10 SAN ANTONIO INTL AIRPORT 83 62 82 67 82 / 20 10 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...FRIO... GILLESPIE...HAYS...KENDALL...KERR...LLANO...MEDINA...REAL... TRAVIS...UVALDE...WILLIAMSON...ZAVALA. && 08/03
Hazardous weather outlook, Nov 18, 5:30 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CST SUN NOV 18 2007 TXZ171>173-183>194-202>209-217>225-228-191130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CST SUN NOV 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL TEXAS THROUGH 10 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 18, 12:57 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 AM CST SUN NOV 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 5 N GONZALES 29.58N 97.45W
11/17/2007 GONZALES TX LAW ENFORCEMENT
FARM TO MARKET ROAD 794 FROM GONZALES TO NEAR HARWOOD IS
CLOSED DUE TO WATER OVER THE ROAD.
0930 PM FLOOD 7 E FLATONIA 29.69N 96.99W
11/17/2007 FAYETTE TX LAW ENFORCEMENT
MUCH OF HIGHWAY 90 FROM FLATONIA TO SCHULENBURG IS CLOSED
DUE TO WATER OVER THE ROAD.
0945 PM FLOOD 5 S LA GRANGE 29.84N 96.88W
11/17/2007 FAYETTE TX DEPT OF HIGHWAYS
MUCH OF HIGHWAY 77 FROM LA GRANGE TO SCHULENBURG TO
CLOSED DUE TO WATER COVERING THE ROAD.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:35 PM CST | Tornado Warning | EWX | Gonzales | 25 min |
| Nov 17, 7:01 PM CST | Flash Flood Warning | EWX | Gonzales | 9 hr |
| Nov 17, 9:00 PM CST | Flash Flood Warning | EWX | Fayette | 7 hr |
| Nov 17, 11:19 PM CST | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 11 hr |
| Nov 18, 2:39 AM CST | Flash Flood Warning | EWX | Fayette | 3 hr |
| Nov 18, 6:15 AM CST | Flash Flood Warning | EWX | Bastrop | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.